Robust periodic reference tracking by stable uncertain infinite-dimensional linear systems

Vivek Natarajan, Joseph Bentsman

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Abstract

A robust control scheme for tracking of periodic signals, consisting of a finite number of sinusoids, by uncertain exponentially stable infinite dimensional linear systems is presented. The scheme consists in constructing a cascade interconnection of the stable linear system and a partitioning filter and augmenting this cascade system with a simple internal model based filter. The stable system model is presumed to be unknown, but its transfer function gain at the frequencies to be tracked is assumed to be known and non-zero. A theorem guaranteeing the robust stability and performance of this scheme while tracking a sinusoidal reference is proved. The general theorem for tracking periodic signals is stated and can be established analogously. A discussion on quantitatively estimating the robustness of this scheme is presented. The efficacy of the scheme is demonstrated via simulation of an example. The simplicity of the proposed scheme, its quantitatively ascertainable robustness and a virtual lack of modeling requirements make it well suited for industrial applications.

Original languageEnglish (US)
Title of host publicationProceedings of the 2011 American Control Conference, ACC 2011
Pages1777-1782
Number of pages6
StatePublished - Sep 29 2011
Event2011 American Control Conference, ACC 2011 - San Francisco, CA, United States
Duration: Jun 29 2011Jul 1 2011

Publication series

NameProceedings of the American Control Conference
ISSN (Print)0743-1619

Other

Other2011 American Control Conference, ACC 2011
CountryUnited States
CitySan Francisco, CA
Period6/29/117/1/11

    Fingerprint

Keywords

  • Internal model principle
  • exponential stability
  • regular linear system
  • well-posed linear system

ASJC Scopus subject areas

  • Electrical and Electronic Engineering

Cite this

Natarajan, V., & Bentsman, J. (2011). Robust periodic reference tracking by stable uncertain infinite-dimensional linear systems. In Proceedings of the 2011 American Control Conference, ACC 2011 (pp. 1777-1782). [5991207] (Proceedings of the American Control Conference).